Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 53, NWS Nashville, TN

April 22, 2005Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 7:39 AM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 7:39 AM CDT (12:39 UTC)
Expired
Apr 22, 2005, 8:15 AM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 221240
SVROHX
TNC149-187-221315-
/O.NEW.KOHX.SV.W.0053.050422T1239Z-050422T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
739 AM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RUTHERFORD COUNTY IN TENNESSEE
  EASTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 815 AM CDT

* AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 28 MILES WEST OF MURFREESBORO...OR ABOUT 11 MILES
  SOUTH OF FRANKLIN...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST WEST OF MURFREESBORO AT 815 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3585 8694 3568 8690 3575 8635 3597 8640

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:17 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 22, 4:17 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
417 AM CDT FRI APR 22 2005

.DISCUSSION...CURRENTLY, LINE OF CONVECTION MOVING ACROSS MIDDLE
TENNESSEE HAS WEAKENED CONSIDERABLY SINCE PRODUCING A HANDFUL OF
SEVERE STORMS WEST OF NASHVILLE. ROUND TWO IS MOVING IN ON THE MID
STATE FROM THE NORTHWEST, WITH A CONSIDERABLE AMOUNT OF ELECTRICAL
ACTIVITY. AT 08Z, A 1005 MB SURFACE LOW WAS SITUATED OVER NORTHEAST
MISSOURI, WITH A COLD FRONT TRAILING SOUTHWESTWARD FROM THE LOW
THROUGH THE OZARKS AND THE ARK-LA-TEX. CONVECTION CONTINUES TO
DEVELOP ALONG AND AHEAD OF THE FRONT AS IT APPROACHES THE MID STATE,
WITH CLOUD TOPS OVER WESTERN KENTUCKY MUCH COLDER THAN THOSE
OBSERVED OVER MIDDLE TENNESSEE.

BELIEVE SOME SEVERE STORMS ARE INEVITABLE ACROSS MIDDLE TENNESSEE
TODAY, AS THE STORM PREDICTION CENTER HAS PLACED ALL OF THE MID
STATE UNDER A MODERATE RISK OF SEVERE WEATHER. THE PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING WIND. BECAUSE THE LOW-LEVEL WIND
PROFILE IS ALMOST UNIFORMLY SOUTHWEST, HELICITY VALUES ARE QUITE
LOW, AND THIS WILL LIKELY INHIBIT SUPERCELL DEVELOPMENT.

MID-LEVEL DYNAMICS ARE QUITE STRONG WITH THIS SYSTEM, WITH STEEP
LAPSE RATES, POSITIVE DIFFERENTIAL VORTICITY BETWEEN 700 AND 500 MB,
AND A PREDICTABLY STRONG OMEGA FIELD. THERE WILL BE SOME DIVERGENCE
IN THE UPPER-LEVEL JET STREAM OVER MIDDLE TENNESSEE, WHICH WILL
CONTRIBUTE TO THE UPWARD VERTICAL MOTION. BUT THE ABSENCE OF A TRUE
40-50 KNOT SOUTHERLY LOW-LEVEL JET -- A PRIME INGREDIENT FOR
SPRINGTIME SEVERE WEATHER -- IS KEEPING A LID ON THE 0-3 KM
HELICITY, AND IS THEREFORE THE KEY FACTOR IN KEEPING THE POTENTIAL
FOR A MAJOR OUTBREAK LOW.

FRONTAL PASSAGE IN MIDDLE TENNESSEE WILL OCCUR DURING THE AFTERNOON
AND EARLY EVENING, WITH SIGNIFICANTLY COOLER AIR AWAITING. TOMORROW
NIGHTS LOW TEMPERATURES WILL APPROACH FREEZING IN SEVERAL
LOCATIONS, AND A FREEZE WARNING MAY HAVE TO BE ISSUED LATER.

THE ONLY OTHER WEATHER SYSTEM IN THE 7-DAY FORECAST WILL SWING
THROUGH THE MID STATE MONDAY NIGHT AND TUESDAY, AND EVEN THEN, THE
SPC HAS NO SEVERE WEATHER MENTIONED BEYOND TODAY.

BNA TB 076/047 053/033 056 08751
    BBEBB 038/065 045/066 046/068 050/070 1-11341111
CKV TB 076/047 053/033 056 08641
    BBEBB 039/064 045/066 046/067 050/071 1-11341111
CSV TE 073/047 052/032 052 08+71
    BBEBB 036/061 041/063 046/067 048/067 1-11341111
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 22 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN
UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER
MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT
IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL
END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD
AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE
FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A
WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE
PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND
TONIGHT.

JLM

In the hours before

Local storm report, Apr 22, 1:50 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 AM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             FAIRVIEW                35.98N 87.12W
04/22/2005  0.75 INCH        WILLIAMSON         TN   TRAINED SPOTTER

            REPORT OF 3/4 HAIL IN THE CITY OF FAIRVIEW

&&

JLM
Local storm report, Apr 22, 7:05 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 AM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HAIL             OAK HILL                36.08N 86.79W
04/22/2005  0.88 INCH        DAVIDSON           TN   EMERGENCY MNGR

&&

ROSE
Local storm report, Apr 22, 7:07 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             10 NE CENTERVILLE       35.90N 87.32W
04/22/2005  0.88 INCH        HICKMAN            TN   LAW ENFORCEMENT

            SHERIFFS DEPUTY REPORTED NICKEL SIZE HAIL BEATING DOWN ON
            HIS PATROL CAR.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:51 PM CDTSevere Thunderstorm WarningOHXWayne54 min
Apr 21, 11:07 PM CDTSevere Thunderstorm WarningOHXLawrence53 min
Apr 21, 11:43 PM CDTSevere Thunderstorm WarningOHXBenton47 min
Apr 22, 12:25 AM CDTSevere Thunderstorm WarningOHXMaury35 min
Apr 22, 1:17 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson28 min
Apr 22, 4:23 AM CDTSevere Thunderstorm WarningOHXStewart37 min
Apr 22, 5:40 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner35 min
Apr 22, 6:44 AM CDTSevere Thunderstorm WarningOHXHickman, Williamson31 min
Apr 22, 7:04 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson26 min
Apr 22, 3:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson27 min
Apr 22, 5:09 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren36 min
Apr 22, 5:24 PM CDTSevere Thunderstorm WarningOHXCannon21 min
Apr 22, 5:26 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam34 min
Apr 22, 5:41 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy34 min
Apr 22, 5:44 PM CDTSevere Thunderstorm WarningOHXWarren31 min
Apr 22, 5:46 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee29 min
Apr 22, 5:50 PM CDTSevere Thunderstorm WarningOHXGiles25 min
Apr 22, 5:51 PM CDTSevere Thunderstorm WarningOHXFentress, Overton24 min
Apr 22, 6:01 PM CDTSevere Thunderstorm WarningOHXCoffee, Cumberland, Grundy, Van Buren, Warren, White29 min
Apr 22, 6:11 PM CDTSevere Thunderstorm WarningOHXFentress34 min
Apr 22, 6:25 PM CDTSevere Thunderstorm WarningOHXCumberland, Grundy, Van Buren, Warren, White35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.